MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 4, 9MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 4, 9MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CR TIBIAL INSERT SZ 4, 9MM, SLOPE +
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: optetrak asy,cr cemented femoral, sz 4 (cat# 230-02-04 / serial# (b)(4)) lgc tibial fit tray cem sz 4f/4t (cat# 02-012-45-4040 / serial# (b)(4)) one peg patella (cat# 200-03-38 / serial# (b)(4)) optetrak asy,cr cemented femoral, sz 4 (cat# 230-02-04 / serial# (b)(4)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 7.5 yrs postop the initial implant, the male patient was revised found catastrophic poly failure with massive osteolysis of the right knee.Patient was last known to be in stable condition following the event.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of excessive posterior contact, especially medially, which led to wear and fracture of the polyethylene and tibial tray.Contributions from a combination of axial rotation mismatch of the femoral component relative to the tibial insert, the overall posterior slope of the tibial insert, and pcl tensioning to the condition of the polyethylene cannot be determined from the provided information.Prosthesis wear may have contributed to particle-induced osteolysis and if the patient was lost to regular follow-up, the osteolysis may have progressed unnoticed.The most probable root cause associated with the reported event of "prosthesis fracture" is associated with a partial or full-thickness crack in the device materials, either during implantation or sometime after.Do not use if broken device is a screw.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d10, g2, g3, g6 and h2 have been updated accordingly.Section d10: concomitant medical products lgc tibial fit tray cem sz 4f/4t (serial# (b)(6)), one peg patella (serial# (b)(6)), optetrak asy,cr cemented femoral, sz 4 (serial# (b)(6)) section d6b: explanted date.

Brand Name
CR TIBIAL INSERT SZ 4, 9MM, SLOPE +
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12143668
Report Number1038671-2021-00334
Device Sequence Number4752349
Product Code JWH
UDI-Device Identifier10885862041104
UDI-Public10885862041104
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2015
Device Model NumberCR TIBIAL INSERT SZ 4, 9MM, SLOPE +
Device Catalogue Number200-64-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer03/11/2022
05/10/2022
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date04/04/2022
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale